Friday, June 14, 2024
name of Prensa Latina
Bandera inglesa
English Edition
Search
Close this search box.
name of Prensa Latina

NEWS

NEWS

Weight-loss drugs increase risk of stomach paralysis

Washington, May 20 (Prensa Latina) Three new studies based on data from patients taking popular weight loss and diabetes drugs have corroborated the risk of being diagnosed with stomach paralysis or gastroparesis, it was announced today.

According to evidence from research presented at the Digestive Disease Week 2024 medical conference in the U.S. capital, injectable drugs called GLP-1 agonists are in high demand because they are very effective for weight loss; however, in some people, they can also cause unpleasant to severe episodes of vomiting, which may require specialized care.

In addition, the medication slowed down the stomach so much that medical tests revealed a condition called gastroparesis.

“Most of the time, according to doctors, gastroparesis improves after stopping the drug but others also claim that patients condition did not improve even months after stopping the drug, with consequences that disrupt their lives,” the experts detailed.

They further revealed that compared to similar people who did not take GLP-1 drugs, those who did take the drug had an approximately 50 percent higher risk of being diagnosed with the disease.

jrr/jav/mem/cdg

LATEST NEWS
RELATED